Jump to content
CrazyBoards.org

Why does Seroquel XR make you gain weight?


Recommended Posts

What I mean is, what's the science behind it? Does it either make you hungry/make you crave carbs/or lower metabolism.

I've been on it for about four days and haven't noticed weight gain. However I'm not paranoid (and confused) about when I should be hungry. Is this how Serequel makes you gain weight?

For example, yesterday I ate breakfast at 8:00, went to ballet for two hours, and was hungry again at 12:00. I still waited until 2:00 to eat, however. (My normal time.)

Today is worse. Woke up, had breakfast at 9:30. Was some watermelon, half a cup of milk, a biscuit, and two slices of bacon. I also treated myself to a kit-kat bar as motivation to do well on a test. Walked two miles. Ate a giant cheeseburger and milkshake at 1:30. (At least 1,000 calories.) Intended to keep myself good until 8:00PM. It's 4:00 and my tummy is rumbling! I'm hungry and it's making noise! What's going on?!

I don't have a problem saying no to myself. I'm one of the few people who likes the feeling of mild hunger--but this could get really annoying. I intend to wait until 8:00 to eat but is this going to be a disaster?

I do have an active lifestyle (I work out at cardio least an hour and a half a day, and two days of the week at two hours of ballet on top of that) but that's how I maintain my weight (or, as I've been noticing) converting blubber into muscle. It's not helping me loose weight. So eating more than usual will mess with things.

Link to comment
Share on other sites

Honestly, I don't think anyone entirely understands why seroquel causes weight gain. AAP's generally maybe do something to your metabolism of sugars and lipids, the h1 antagonism maybe makes you hungrier. There's just no satisfying answer to that question as yet.

Link to comment
Share on other sites

Yes, the mechanism is not entirely clear. However, glucose release does seem to be involved somewhere with the AAPs, as medications such a glucophage (a diabetes medication) are showing SOME promise in countering weight gain.

I find that most of the AAPs both make me hungry AND seem to lower my metabolism. I have found both avoiding carb rich foods and glucophage to be helpful with this issue.

Anna

Link to comment
Share on other sites

Seems that eating refined carbs just makes you crave more, and more, and more . . . I am steadily losing weight on Seroquel, 28 pounds so far. I eat a good diet, with one small sugary treat every other day so as to avoid getting back into the loop of craving carbs. I exercise 30 to 60 minutes 6 days a week and count calories (1200-1300 a day). It works for me. I tried all of this because my pdoc told me that his inpatients do not gain until they are put into the real world where they might not get regular exercise or a balanced diet. Good luck with your weight maintenance.

Link to comment
Share on other sites

I started on Seroquel XR at the end of June this year, and I thought at first I was going to blow up like a tick, because I was suddenly starving. But a little experimentation revealed that it wasn't so much that I was hungry as that I was just incredibly thirsty. Sometimes it's hard to tell the two apart.

Three months in my appetite is a little greater than it was pre-Seroquel XR, but that could very well be because I'm not depressed anymore I also have the lamotrigine to thank for that). I'm getting a ton of exercise, which was not the case when I was depressed. I've gained about 1.5 pounds, and even on my 5'3" frame, it's not visible. Some of it is probably muscle.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...